CaltechAUTHORS
  A Caltech Library Service

Vorticity model of flow driven by purely poloidal currents

Bellan, P. M. (1992) Vorticity model of flow driven by purely poloidal currents. Physical Review Letters, 69 (24). pp. 3515-3518. ISSN 0031-9007. http://resolver.caltech.edu/CaltechAUTHORS:BELprl92

[img]
Preview
PDF
See Usage Policy.

1005Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:BELprl92

Abstract

The axisymmetric, incompressible, viscoresistive magnetohydrodynamic equations for purely poloidal currents I(r,z) are transformed into three coupled scalar partial differential equations. These show that finite ∂I/∂z acts as a volumetric source of fluid "vorticity" which drives strong poloidal flows (jets).


Item Type:Article
Additional Information:©1992 The American Physical Society. Received 15 June 1992. Supported by NSF Grant No. ECS-8814184.
Record Number:CaltechAUTHORS:BELprl92
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:BELprl92
Alternative URL:http://dx.doi.org/10.1103/PhysRevLett.69.3515
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:9324
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:13 Dec 2007
Last Modified:18 Sep 2014 18:11

Repository Staff Only: item control page